Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 115, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2017, 3:30 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2017, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 2, 2017, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:45 PM EDT | TSTM WND DMG | Goshen, CT | TREE STRUCK BY LIGHTNING AND CAUGHT FIRE. RADAR ESTIMATED TIME. |
| Aug 2, 3:57 PM EDT | HAIL 1 | 1 Ne Gaylordsville Stat, CT | |
| Aug 2, 4:03 PM EDT | TSTM WND DMG | 1 Nw South Kent, CT | NUMEROUS TREES AND WIRES DOWN ALONG SOUTH KENT ROAD BETWEEN SPOONER HILL ROAD AND CAMPS FLAT ROAD |
| Aug 2, 4:03 PM EDT | TSTM WND DMG | 1 Sse Kent, CT | ROUTE 341 AND SOUTH KENT ROAD CLOSED DUE TO MUTLIPLE TREES DOWN AND WATER ACROSS THE ROAD |
| Aug 2, 4:07 PM EDT | TSTM WND DMG | 1 Se West Torrington, CT | TREE DOWN ON RIVERSIDE AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WUUS51 KALY 021930
SVRALY
CTC005-NYC027-022030-
/O.NEW.KALY.SV.W.0115.170802T1930Z-170802T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
330 PM EDT WED AUG 2 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Central Litchfield County in northern Connecticut...
East central Dutchess County in east central New York...
* Until 430 PM EDT
* At 330 PM EDT, a severe thunderstorm was located over Kent, or 10
miles north of New Milford, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Cornwall Bridge around 350 PM EDT.
New Preston around 355 PM EDT.
Litchfield around 420 PM EDT.
Thomaston and Northwest Harwinton around 430 PM EDT.
Other locations impacted by this severe thunderstorm include
Cornwall, West Torrington, Torringford, Haight Vineyard, Reynolds
Bridge, Mooreville, Kelly Corner, West Goshen, Skiff Mountain and
Wrightville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4160 7356 4188 7354 4193 7303 4180 7300
4179 7302 4165 7299 4161 7348 4163 7350
4165 7349 4166 7349 4167 7352 4160 7352
TIME...MOT...LOC 1930Z 260DEG 15KT 4173 7347
HAIL...1.00IN
WIND...60MPH
$$
TAW1 follow-up statement
012
WWUS51 KALY 022014
SVSALY
Severe Weather Statement
National Weather Service Albany NY
414 PM EDT WED AUG 2 2017
NYC027-022024-
/O.CAN.KALY.SV.W.0115.000000T0000Z-170802T2030Z/
Dutchess NY-
414 PM EDT WED AUG 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4163 7350 4165 7349 4166 7349 4167 7352
4188 7350 4193 7303 4180 7300 4180 7301
4179 7302 4165 7299 4161 7348
TIME...MOT...LOC 2014Z 260DEG 15KT 4176 7323
$$
CTC005-022030-
/O.CON.KALY.SV.W.0115.000000T0000Z-170802T2030Z/
Litchfield CT-
414 PM EDT WED AUG 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL LITCHFIELD COUNTY...
At 414 PM EDT, a severe thunderstorm was located over Litchfield, or
7 miles southwest of Torrington, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees, and power lines.
This severe storm will be near...
Litchfield around 420 PM EDT.
Thomaston and Northwest Harwinton around 430 PM EDT.
Other locations impacted by this severe thunderstorm include
Cornwall, West Torrington, Torringford, Haight Vineyard, Reynolds
Bridge, Mooreville, Kelly Corner, West Goshen, Skiff Mountain and
Wrightville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 7350 4165 7349 4166 7349 4167 7352
4188 7350 4193 7303 4180 7300 4180 7301
4179 7302 4165 7299 4161 7348
TIME...MOT...LOC 2014Z 260DEG 15KT 4176 7323
HAIL...1.00IN
WIND...60MPH
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:22 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 2, 2:22 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Albany NY 222 PM EDT Wed Aug 2 2017 .SYNOPSIS... Warm and humid conditions will prevail this afternoon through the remainder of the work week. Scattered showers and thunderstorms will develop this afternoon ahead of an approaching upper level disturbance with some locally heavy rainfall. Scattered mainly afternoon thunderstorms are expected Thursday and Friday, with more numerous showers and thunderstorms expected Friday night into a portion of Saturday as a cold front slowly moves across the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1201 PM EDT... Another quick update to expand slight chc pops into the southern Adirondacks and Mohawk Valley. A few cells have popped up with the differential heating ahead of the weak short-wave. Also, noted the SBCAPEs from the SPC Rapid Refresh Mesoanalysis area are in the 2000+ J/kg range from the Capital Region south and west. Pulse-type convective mode is expected most of the afternoon with locally heavy rainfall. SPC upgraded locations south and east of the southern Adirondacks and western Mohawk Valley to a Marginal Risk. It is a pulse thunderstorms environment this afternoon with the 0-6 km deep layer shear generally less than 15 kts based on the latest NAM and RAP. MUCAPEs on the NAM do increase to 1000-2000 J/kg, but the sfc dewpts may be a little overdone. The GFS has SBCAPEs mainly in the 500-1500 J/kg range with slightly higher pockets. This looks more in line with the sfc observations and what is anticipated. PWATs due increase to 1-1.5 inches with slightly higher values over the southeast extreme of the fcst area. The 12Z KALY sounding has a PWAT of 1.3 inches with a convective temp of 84F. Some mid and high clouds are over locations from the Capital Region south and east with one weak short-wave moving through the region currently. Another one is approaching from southeast PA. H500 temps are a tad cooler than normal in the -11C (KALY) to -13C (KBUF) today. The mid-level lapse rates are respectable in the 6.5C-7C/km range in the NAM/GFS. Anticipate pulse thunderstorms forming due to the differential heating between the mountains/valleys and lake/ocean breeze boundaries with the main threat area from the Capital Region south and east. Any severe threat looks isolated, but we did maintain small hail/gusty winds in the grids, but expanded slightly further north. DCAPES are in the 750-1000 J/kg range, so isolated wet microbursts will be possible. Locally heavy downpours are also possible, and will watch for any heavy rainers for the slow movement/pulse t-storms. FFG values are high and it has been drier the past 5-7 days, so not expecting any flash flood watch at this time. Temps were tweaked slightly upward in the lower to mid 80s in the valleys with 75-80 for most higher elevations. It will also be slightly more humid than Tuesday, with dewpoints climbing into the mid to perhaps upper 60s this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Tonight, showers/thunderstorms should decrease in areal coverage this evening, and should end by around midnight. Fog will then form, and could be more widespread and dense than recent nights due to antecedent rainfall. Lows should range from the mid/upper 50s across higher elevations, to the lower/mid 60s in valleys. Thursday, another warm and humid day with scattered, mainly afternoon/evening showers and thunderstorms once again. Forcing may be weaker compared to today, and instability may be less as the cold core from the nearby trough moves downstream. So, have indicated mainly scattered coverage of showers/storms. Heavy downpours will remain possible as storm movement remains sluggish, along with PWAT's nearing 1.5 inches. Highs should reach the mid/upper 80s in valley areas, and upper 70s to lower 80s across higher terrain. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Thursday night through Saturday...A slow moving cold front will slide Southeast out of Canada bringing a chance for showers and thunderstorms Thursday night through Friday. Any showers/thunderstorms will be widely scattered during the day on Friday with the best POPs over the Adirondacks. Quickly following this frontal boundary is a strong low pressure over the Great Lakes region. GFS/NAM/ECMWF all suggesting a negatively tilted upper trough providing efficient upper dynamics and forcing for surface height falls over the region. The cold front outlined by a robust 850-hPa theta-e gradient looks to push through the region late Friday night into early Saturday morning. Instability will be limited during the early morning hours so the primary threat will be torrential rains since there is good model consensus that the front comes through during the early morning hours. PWAT standardized anomalies are 1-2 std above normal suggesting a potential heavy rain risk. The SPC has outlined our western most counties in a slight risk for severe thunderstorms but will hold off on any enhanced working at this time due to the timing of the front. There will be some lingering showers Saturday afternoon and possibly a rumble of thunder. Highs Friday will be in the low to mid 80s with lows in the 60s. Highs Saturday will be in the 70s with lows in the mid to upper 50s. Sunday and Monday...Surface high pressure will be in place providing dry conditions and partly cloudy skies on Sunday through most of Monday until the chance for showers returns late Monday afternoon with an approaching low pressure system from the Mid-Atlantic region. Highs will generally be in the 70s with lows in the upper 50s to low 60s. Tuesday and Wednesday...GFS/ECMWF both suggesting a "winter-type" low pressure system developing to our South and moving up through the Northeast U.S. on Tuesday possibly bringing a large swath of stratiform rain to the region. High pressure builds back in on Wednesday bringing back pleasant conditions. Highs will be in the mid to upper 70s everywhere besides the higher terrain which will run about 5 degrees cooler. Lows will be in the mid to upper 50s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and thunderstorms will move through the region this afternoon and evening. Ceilings and visibilities will be VFR this afternoon and evenings. Any thunderstorms that do develop will cause ceilings and visibilities to drop to MVFR/IFR. Winds will be out of the south 10 kts or less this afternoon and evening. Winds will be calm overnight. Vsibilities may lower from 0600Z - 1100Z across the KGFL, KPOU and KPSF with low level moisture and calm winds. Visibility conditions will improve by 12-14Z Thursday AM. Outlook... Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: High Operational Impact. Likely SHRA...TSRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Warm and humid conditions will prevail through remainder of the week. Showers and thunderstorms will develop this afternoon ahead of an approaching upper level disturbance. Scattered mainly afternoon thunderstorms are expected Thursday and Friday, with more numerous showers and thunderstorms expected Friday night into a portion of Saturday as a cold front slowly moves across the region. Minimum relative humidity values are forecast to be generally 50 to 60 percent both Wednesday and Thursday afternoons, with a recovery to 90 to near 100 percent at night, with areas of dew formation likely. Light and variable this morning will become south to southwest at less than 10 mph this afternoon, then become light/variable again tonight. On Thursday, winds will be mainly from the south to southwest at 5-10 mph. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... Showers and thunderstorms will develop later this morning into the afternoon ahead of an approaching upper level disturbance. The most widespread coverage will be from the I-90 corridor and areas south. Locally heavy rainfall will be possible due to slow storm movement. This could lead to localized ponding of water in low lying/poor drainage and urban areas. Scattered showers/thunderstorms with locally heavy rainfall will be possible Thursday and Friday, mainly in the afternoon. Widespread showers and thunderstorms, some containing heavy rainfall, will be possible Friday night into Saturday morning as a cold front slowly moves east across the region. Again, localized ponding of water in low lying/poor drainage and urban areas will be possible. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/Wasula NEAR TERM...KL/Wasula SHORT TERM...KL LONG TERM...Cebulko AVIATION...VTK FIRE WEATHER...IAA/KL HYDROLOGY...IAA/KL
Hazardous weather outlook, Aug 2, 12:54 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1254 PM EDT Wed Aug 2 2017 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-031445- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 1254 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding the western Adirondacks and Mohawk Valley, and for southern Vermont. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon. There is a marginal risk for severe weather. A few thunderstorms will have the potential to produce gusty winds and hail approaching severe limits, and locally heavy rainfall which could lead to ponding of water in low lying, poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered non severe thunderstorms are expected Thursday afternoon. There is a marginal risk for severe thunderstorms late Friday afternoon through Saturday morning, as a cold front moves across the region. Isolated damaging wind gusts would be the greatest potential hazard from these thunderstorms. In addition, locally heavy rainfall could lead to ponding of water in low lying, poor drainage and urban areas Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ032-033-038>040-082-031445- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Fulton- 1254 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for the western Adirondacks and Mohawk Valley of east central New York. .DAY ONE...Today and Tonight. Scattered thunderstorms will develop this afternoon. There is a marginal risk for severe weather. A few thunderstorms will have the potential to produce gusty winds and hail approaching severe limits, and locally heavy rainfall which could lead to ponding of water in low lying, poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered non severe thunderstorms are expected Thursday afternoon. There is a slight risk for severe thunderstorms late Friday afternoon through Saturday morning, as a cold front moves across the region. Damaging winds gusts would be the greatest potential hazard from these thunderstorms. In addition, locally heavy rainfall could lead to ponding of water in low lying, poor drainage and urban areas Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 2, 2:35 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG ULSTER HEIGHTS 41.78N 74.48W
08/02/2017 ULSTER NY PUBLIC
20 INCH DECORATIVE TREE SHEARED OFF COMPLETELY.
&&
EVENT NUMBER ALY1704003
CSSpecial weather statement, Aug 2, 2:38 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Albany NY
238 PM EDT WED AUG 2 2017
NYZ064>066-021930-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
238 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUTCHESS COUNTY...
At 238 PM EDT, a strong thunderstorm was located over Newburgh,
moving east at 25 mph.
Wind of 40 to 50 mph and dime size hail are possible with this storm.
This storm will be near...
Beacon around 245 PM EDT.
Marlboro around 250 PM EDT.
Wappingers Falls around 255 PM EDT.
Fishkill and Myers Corner around 300 PM EDT.
Hopewell Junction around 310 PM EDT.
Pawling around 330 PM EDT.
Other locations impacted by this storm include Stormville, Baker
Corner, Beekman, Swartoutville, Brockway, Green Haven, New Hamburg,
Glenham, Clove Valley and Poughquag.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4145 7400 4152 7400 4154 7399 4157 7396
4159 7395 4158 7405 4160 7406 4159 7414
4160 7410 4167 7357 4153 7355 4149 7393
4144 7398 4145 7399
TIME...MOT...LOC 1838Z 264DEG 21KT 4151 7403
TAWSpecial weather statement, Aug 2, 2:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT WED AUG 2 2017
NYZ042-043-021915-
Northern Washington-Northern Warren-
241 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...
At 241 PM EDT, a strong thunderstorm was located near Hague, or 14
miles northwest of Whitehall, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Hague around 255 PM EDT.
Rogers Rock Campground around 305 PM EDT.
Other locations impacted by this storm include Putnam, Sabbath Day
Point, South Horicon, Indian Kettles, Graphite, Wright, Silver Bay,
Brant Lake, Glenburnie and North Bolton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4380 7338 4377 7335 4374 7337 4357 7359
4365 7379 4378 7371 4381 7338
TIME...MOT...LOC 1841Z 208DEG 20KT 4370 7362
JVMSpecial weather statement, Aug 2, 3:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
304 PM EDT WED AUG 2 2017
NYZ038-040-022000-
Southern Herkimer-Montgomery-
304 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HERKIMER AND WEST
CENTRAL MONTGOMERY COUNTIES...
At 303 PM EDT, a strong thunderstorm was located over Richfield
Springs, or 9 miles south of Ilion, moving east at 5 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Jordanville around 320 PM EDT.
Other locations impacted by this storm include Cullen, Buel,
Hessville, Charlesworth Corners, Starkville, South Columbia, Warren,
Willse Four Corners, Millers Mills Crossing and Ripple Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4296 7511 4298 7465 4283 7464 4290 7488
4284 7489 4282 7491 4291 7510 4290 7511
TIME...MOT...LOC 1903Z 263DEG 5KT 4288 7498
JVMSpecial weather statement, Aug 2, 3:24 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
324 PM EDT WED AUG 2 2017
CTZ001-NYZ066-022030-
Northern Litchfield-Eastern Dutchess-
324 PM EDT WED AUG 2 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LITCHFIELD
AND EAST CENTRAL DUTCHESS COUNTIES...
At 323 PM EDT, strong thunderstorms were clustered near Amenia, or 15
miles north of Sherman, moving east at 20 mph.
Winds of 40 to 50 mph and dime size hail are possible with this
storm.
This storm will be near...
Cornwall Bridge around 345 PM EDT.
Litchfield around 415 PM EDT.
Torrington, Northwest Harwinton and Winsted around 430 PM EDT.
Other locations impacted by this storm include South Norfolk,
Cornwall, West Torrington, Torringford, Mooreville, Kelly Corner,
Mill Brook, West Goshen, Skiff Mountain and Wrightville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4191 7359 4200 7306 4180 7301 4176 7316
4170 7356
TIME...MOT...LOC 1923Z 260DEG 15KT 4181 7350
TAWSpecial weather statement, Aug 2, 3:27 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
327 PM EDT WED AUG 2 2017
VTZ014-015-022000-
Eastern Windham-Western Windham-
327 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
At 327 PM EDT, a strong thunderstorm was located near Newfane, or
near Brattleboro, moving south at 15 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
This storm will be near...
Brattleboro around 345 PM EDT.
Other locations impacted by this storm include East Dummerston,
Marlboro, West Dummerston, Fairview Village, Four Corners, Dummerston
Center, West Brattleboro, Putney Station, West Guilford and Naulahka.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4296 7252 4295 7253 4294 7253 4292 7252
4291 7253 4290 7253 4288 7255 4284 7255
4280 7266 4283 7281 4289 7283 4299 7252
4296 7251
TIME...MOT...LOC 1927Z 344DEG 13KT 4290 7270
JVMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:10 AM EDT | Special Weather Statement | ALY | Greene | 50 min |
| Aug 2, 11:44 AM EDT | Special Weather Statement | ALY | Warren | 46 min |
| Aug 2, 11:58 AM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 2, 12:04 PM EDT | Special Weather Statement | ALY | Ulster | 56 min |
| Aug 2, 12:06 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 54 min |
| Aug 2, 12:19 PM EDT | Special Weather Statement | ALY | Greene | 26 min |
| Aug 2, 12:38 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| Aug 2, 12:50 PM EDT | Special Weather Statement | ALY | Saratoga | 40 min |
| Aug 2, 1:16 PM EDT | Special Weather Statement | ALY | Schoharie | 44 min |
| Aug 2, 1:34 PM EDT | Special Weather Statement | ALY | Ulster | 41 min |
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 64 min |
| Aug 2, 2:07 PM EDT | Special Weather Statement | ALY | Montgomery | 38 min |
| Aug 2, 2:13 PM EDT | Areal Flood Advisory | ALY | Montgomery, Schoharie | 3 hr |
| Aug 2, 2:16 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Aug 2, 2:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 55 min |
| Aug 2, 2:34 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Aug 2, 2:38 PM EDT | Special Weather Statement | ALY | Putnam | 52 min |
| Aug 2, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Aug 2, 2:43 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 62 min |
| Aug 2, 2:47 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 3 hr |
| Aug 2, 3:04 PM EDT | Special Weather Statement | ALY | Otsego | 56 min |
| Aug 2, 3:09 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton | 3 hr |
| Aug 2, 3:38 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Aug 2, 3:56 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Aug 2, 4:14 PM EDT | Special Weather Statement | ALY | Hamilton | 31 min |
| Aug 2, 4:25 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
| Aug 2, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 36 min |
| Aug 2, 1:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | ALY | 25 min | |
| Aug 2, 2:48 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 117 min |
| Aug 2, 3:07 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 113 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | ALY | 66 min | |
| Aug 2, 4:02 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 3 hr |
| Aug 2, 4:20 PM EDT | Special Weather Statement | ALY | 25 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.